Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Child given Momeflo nasal spray, Flohale inhaler and telekast for frequent cold and sinus. Can it be continued?

Answered by
Dr.
Dr. E Venkata Ramana

Pediatrician

Practicing since :2002

Answered : 3176 Questions

default
Posted on Thu, 5 Dec 2013 in Child Health
Question: My daughter who is now 5 yrs. old is asthmatic (according to the paediatrician). Two months ago we consult a paediatrician and he prescribed Flohale 125 inhaler, Momeflo nasal spray and Telekast L kid dispersible tablets. I think her condition is improving alot. She had nose block probably sinus. The paediatrician told us to come again for check up on 3rd of this month i.e. after two months. But due to unavoidable circumstances we could not get back to the paediatrician. We are still continuing what the paediatrician had prescribed. It may take a month or less before we could get back to the paediatrician. Will it be safe to continue her medication till we get back to the paediatrician? Sometimes she used to complain stomach pain to which we used to give her SFT suspension and Flagyl suspension. It helps, but is it safe? We are regularly giving her Pediasure since she was 2 and a half years old.
doctor
Answered by Dr. E Venkata Ramana 4 hours later
Brief Answer: safe to continue. Follow up is important Detailed Answer: Hi, Thank you for your query on Healthcare Magic. You can continue Flohale inhaler, Telecast L kid for your child's asthma problem and they can be continued safely for one more moth till you see the Pediatrician. Her nose block could be due to allergic rhinitis which is an associated allergic condition in people with asthma and hence she was prescribed Momeflo nasal spray. If the child nose block is getting better, you can decrease the nasal spray gradually over one to two weeks. Don't stop giving spray abruptly. Follow up examination by the doctor is important to know the response and improvement in symptoms so that the doctor can do adjustment in the drugs. And I suggest you to go for follow up to assess the improvement in her clinical condition and to plan an appropriate drug regimen for her asthmatic problem. Coming to her stomach pain, I suggest you to not to give Flagyl without prescription as it is an antibiotic. Evaluate for the cause of pain. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. E Venkata Ramana 2 days later
Hi Recently she developed a productive cough. DPT vaccine (injection) was given from her school day before yesterday. She had a slight fever and pain due to the injection so we gave her combiflam suspension once or twice a day when necessary. For the cough, a doctor (MBBS) gave her Ambrodil syrup and Swich 100 suspension. Will it be okay with all her asthma treatment going on. Her slight fever (<100) used to go after giving her combiflam suspension but it came back after about 12 hours.
doctor
Answered by Dr. E Venkata Ramana 8 hours later
Brief Answer: It will be okay with her asthma treatment. Detailed Answer: Hi, Thank you for getting back. Switch 100 and Ambrodil syrups can be given and they are okay with her asthma treatment. Continue these medication as prescribed by the doctor. Fever after vaccination usually persists for 24 to 48 hours and combiflam in prescribed dose is sufficient. If the fever is persistent beyond 48 hours, then it could be due to associated upper respiratory tract infection as there is cough. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. E Venkata Ramana 2 days later
I heard that Momeflo nasal spray (which is steroid) have unwanted side effects, like growth of unwanted hair etc. (unwanted mainly for female). How far may it be true? Thank you very much for all your precious advice.
doctor
Answered by Dr. E Venkata Ramana 7 hours later
Brief Answer: Unwanted side effects are negligible with spray. Detailed Answer: Hi, You are welcome. Thank you for getting back. As the drug delivered through nasal spray is very less and mostly with topical (local) action on nasal mucosa, the adverse effects of steroid mometasone such as unwanted hair are very minimal and not seen when it is used discriminately as per the instructions. The systemic adverse effects are negligible as it is not absorbed into blood and it is directly delivered on to the targeted nasal mucosa. Hope I have answered your query, if you have any clarification please let me know. Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,  
Drug/Medication ,  
Medical Procedures
Medical Topics

Recent questions on  Vaccination

doctor1 MD

I have been exposed to the flu and didn t get a vaccination. Is it too late to get one? Would it help prevent me from getting the flu also? Nevermind. If I have to pay for a simple answer, I ll call the clinic for free. What a scam you all have going here.

doctor1 MD

Sister with special needs 45 years old. Just had 2 gran mals and black vomit . In hospital with suspected infection of something? Suspect high temp caused seizures. What is black vomit from? Chest infection? Special needs from birth, epilepsy from bad vaccination back in the 60 s Ireland!

doctor1 MD

my child is 4 and half month old,yesterday easyfive vaccine was given to him and because of that he is crying and irritating.I am giving him crocin drops but despite of that he is crying.what should i do.I have Meftal drops with me right now.Should i give this and if yes how much drops....

doctor1 MD

Hi doctor. Thank you for taking my question. My friend is 72 years old and had the flu vaccine in the fall. The last 2 weeks he had stomach problems, vomiting and diarrhea about 5 times. Can it be the flu or something more serious? I am sorry but I don t see the answer to my question.

doctor1 MD

Dear Doctor: My husband pass away last month due to liver cancer with 7 weeks. Its was a horrible nightmare. Please let our family know the best way to detect Hepatisis A, B, and C. so each of us can be safe and sound? Is it advisable to do blood...

doctor1 MD

my son 2yrs,10months old suffering fever .Dr gave him fever treatment on 24 Dec but after blood test on 27 Dec Dr say that my son suffering typhoid then the Dr gave typhoid course.Injection of formic 750mg & rantac 2ml morning & evening, start...

doctor1 MD

Good day doctor, I was gently nibbled and scratched by a stray kitten I decided to adopt in Qatar. I went to the CDC and immediately started my Verorab course and received a tetanus shot. The kitten was taken to a reputable local vet and booked in...